Alert archive / Arkansas / River Flood Advisories in 2020
River Flood Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 9, 2020, 9:08 AM CST for Crawford County, Franklin County, Arkansas. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2020, 9:08 AM CST (15:08 UTC)
- Expired
- Jan 11, 2020, 8:00 PM CST
- In force
- 59 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4).
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453 WGUS84 KTSA 091508 FLSTSA Flood Advisory National Weather Service Tulsa OK 908 AM CST Thu Jan 9 2020 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-092308- /O.NEW.KTSA.FL.Y.0001.200109T1508Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 908 AM CST Thu Jan 9 2020 The National Weather Service in Tulsa has issued a * Flood Advisory for The Lee Creek near Van Buren. * At 7:04 AM Thursday, the stage was 391.6 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 400.5 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-092308- /O.NEW.KTSA.FL.Y.0002.200109T1508Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 908 AM CST Thu Jan 9 2020 The National Weather Service in Tulsa has issued a * Flood Advisory for The Mulberry River near Mulberry. * At 8:30 AM Thursday, the stage was 2.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 14.2 feet by early Saturday afternoon, which is below flood stage. * Impact...At 14.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
10 follow-up statements
147 WGUS84 KTSA 091910 FLSTSA Flood Advisory National Weather Service Tulsa OK 110 PM CST Thu Jan 9 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-100309- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 110 PM CST Thu Jan 9 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning. * At 7:04 AM Thursday, the stage was 391.6 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 400.6 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-100309- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 110 PM CST Thu Jan 9 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 12:30 PM Thursday, the stage was 2.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 15.9 feet by early Saturday afternoon, which is below flood stage. * Impact...At 16.0 feet, agricultural and timber lands along the left bank and in the vicinity of the gage are threatened. The first several miles of the river are subject to backwater flooding from the Arkansas River. Mulberry and the area south of I-40 are threatened. The river is swift and dangerous. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
747 WGUS84 KTSA 100115 FLSTSA Flood Advisory National Weather Service Tulsa OK 715 PM CST Thu Jan 9 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-100913- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 715 PM CST Thu Jan 9 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning, or until the advisory is cancelled. * At 7:04 AM Thursday, the stage was 391.6 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 400.6 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-100913- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 715 PM CST Thu Jan 9 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 6:30 PM Thursday, the stage was 2.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 15.9 feet by early Saturday afternoon, which is below flood stage. * Impact...At 16.0 feet, agricultural and timber lands along the left bank and in the vicinity of the gage are threatened. The first several miles of the river are subject to backwater flooding from the Arkansas River. Mulberry and the area south of I-40 are threatened. The river is swift and dangerous. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
917 WGUS84 KTSA 100823 FLSTSA Flood Advisory National Weather Service Tulsa OK 223 AM CST Fri Jan 10 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-101623- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 223 AM CST Fri Jan 10 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning, or until the advisory is cancelled. * At 7:04 AM Thursday, the stage was 391.6 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 400.6 feet by early Saturday afternoon, which is below flood stage. * Impact...At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-101623- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 223 AM CST Fri Jan 10 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 1:30 AM Friday, the stage was 2.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 15.9 feet by early Saturday afternoon, which is below flood stage. * Impact...At 16.0 feet, agricultural and timber lands along the left bank and in the vicinity of the gage are threatened. The first several miles of the river are subject to backwater flooding from the Arkansas River. Mulberry and the area south of I-40 are threatened. The river is swift and dangerous. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
957 WGUS84 KTSA 101455 FLSTSA Flood Advisory National Weather Service Tulsa OK 855 AM CST Fri Jan 10 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-102254- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 855 AM CST Fri Jan 10 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning, or until the advisory is cancelled. * At 7:14 AM Friday, the stage was 391.4 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 399.8 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-102254- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 855 AM CST Fri Jan 10 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 8:30 AM Friday, the stage was 2.8 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 14.6 feet by early Saturday afternoon, which is below flood stage. * Impact...At 14.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
639 WGUS84 KTSA 101953 FLSTSA Flood Advisory National Weather Service Tulsa OK 153 PM CST Fri Jan 10 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-110352- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 153 PM CST Fri Jan 10 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning. * At 7:14 AM Friday, the stage was 391.4 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 399.2 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-110352- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 153 PM CST Fri Jan 10 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning. * At 1:30 PM Friday, the stage was 4.0 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 13.4 feet by Saturday morning, which is below flood stage. * Impact...At 14.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
347 WGUS84 KTSA 110123 FLSTSA Flood Advisory National Weather Service Tulsa OK 723 PM CST Fri Jan 10 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-110923- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 723 PM CST Fri Jan 10 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning, or until the advisory is cancelled. * At 7:14 AM Friday, the stage was 391.4 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 399.1 feet by early Saturday afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-110923- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 723 PM CST Fri Jan 10 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 6:30 PM Friday, the stage was 4.1 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 12.0 feet by Saturday morning, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
802 WGUS84 KTSA 110743 FLSTSA Flood Advisory National Weather Service Tulsa OK 143 AM CST Sat Jan 11 2020 ...The Flood Advisory continues for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-OKC135-111543- /O.CON.KTSA.FL.Y.0001.000000T0000Z-200112T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 143 AM CST Sat Jan 11 2020 The Flood Advisory continues for The Lee Creek near Van Buren * until Sunday morning, or until the advisory is cancelled. * At 12:12 AM Saturday, the stage was 396.0 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 399.5 feet by this afternoon, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river, Tailwater Park, and the recreational vehicle campground should continue to monitor later forecasts. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-111543- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 143 AM CST Sat Jan 11 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 12:30 AM Saturday, the stage was 7.5 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 12.0 feet by this morning, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
126 WGUS84 KTSA 111514 FLSTSA Flood Advisory National Weather Service Tulsa OK 914 AM CST Sat Jan 11 2020 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-112314- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 914 AM CST Sat Jan 11 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 8:30 AM Saturday, the stage was 12.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 12.7 feet by this afternoon, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
105 WGUS84 KTSA 112024 FLSTSA Flood Advisory National Weather Service Tulsa OK 224 PM CST Sat Jan 11 2020 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-120423- /O.CON.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 224 PM CST Sat Jan 11 2020 The Flood Advisory continues for The Mulberry River near Mulberry * until Sunday morning, or until the advisory is cancelled. * At 1:30 PM Saturday, the stage was 11.6 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river is below flood stage and will continue to fall but will remain above action stage through this evening. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
030 WGUS84 KTSA 120200 FLSTSA Flood Advisory National Weather Service Tulsa OK 800 PM CST Sat Jan 11 2020 ...The Flood Advisory is cancelled for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-120230- /O.CAN.KTSA.FL.Y.0002.000000T0000Z-200112T1500Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 800 PM CST Sat Jan 11 2020 The Flood Advisory is cancelled for The Mulberry River near Mulberry. * At 7:30 PM Saturday, the stage was 8.8 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river crested below flood stage at 12.4 feet and will continue falling. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 9, 5:39 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 9, 5:39 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
539 AM CST Thu Jan 9 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR/MVFR cigs will become MVFR at all sites during the morning
hours and will prevail through the entire period. Sfc wind gusts
between 25-30kts this morning expected to subside some during the
afternoon and evening. Scattered thunderstorms with MVFR vsbys
this evening and overnight will mainly impact the NW AR sites,
with the remaining sites seeing thunder chances after 09z.
&&
.PREV DISCUSSION... /Issued 340 AM CST Thu Jan 9 2020/
DISCUSSION...
Wow. A very action packed period of weather is expected during
the next 60 hours across eastern OK and western AR. Severe
weather, flooding and winter weather are all expected to impact
portions of the region.
Rapid moisture return is ongoing across the Plains as strong south
winds with gusts in the 30 to 40 mph range are occurring in some
places. Eventually the low levels will saturate and areas of
drizzle or shallow light showers will break out over the area thru
the day. The latest hi-res data suggests that deeper convection
will begin to break out over far eastern OK into western AR
tonight as low level warm advection intensifies. Limited elevated
instability will preclude a severe threat with this activity.
More widespread storms are expected to break out over the region
near a frontal zone on Friday. One of the big changes in the data
tonight compared to previous days is the progression of the front
and subsequent placement of the heavy qpf axis. Trends in the
data support holding up the front over eastern OK before getting a
shove to the east Friday night as the upper shortwave trough
ejects into the Plains. With the front holding up, there will be
more time for storms to train as upper flow will be nearly
parallel to the boundary. As a result, the NAM, GFS and ECMWF
have all shifted the heavy qpf axis back to the northwest over
eastern OK and this has necessitated the issuance of a flash flood
watch from roughly I-44 southward. Despite the fact that we
haven't had a lot of rain lately, vegetation is dormant and will
not help to absorb a burst of heavy rainfall. Thus, more potential
for runoff and an increased flash flood threat. Main-stem river
flooding is also expected, especially along the Illinois, Poteau
and Kiamichi river basins.
Now to the severe threat. Instability and wind shear will be more
than favorable for severe weather, and will be the best
along/near the track of a developing frontal low. This low is
expected to track along the Red River and across southeast OK
Friday night and into central AR by Saturday morning. Given the
strong forcing and near parallel upper flow relative to the
front, models suggest an organized QLCS will organize over eastern
OK and march east into AR Friday night. Damaging winds and QLCS
tornadoes will be the main threats, and again will be greatest
closer to the frontal low over southeast OK and possibly west
central AR. Storms should exit the region after midnight.
Colder air will filter into the region behind the front, a bit
faster in the low levels than aloft initially. Meanwhile,
precipitation will begin to break out across OK in advance of the
shortwave trough. A transition from rain to a freezing rain and
sleet mix will sweep across northeast OK after midnight Friday
night and into northwest AR by early Saturday morning before a
change over to snow as the colder temps aloft arrive with the
upper trough Saturday. For days, the ECMWF has placed a sw to ne
oriented wrap-around band of precip along a deformation zone to
the north and east of the embedded PV max, after the change over
to snow will have occurred. The NAM and GFS are also now onboard
with this idea as well. The main question will be where this
deformation zone sets up. The point/area where the deformation
zone pivots from more of a west to east orientation to more
north-south as the shortwave trough/PV makes the turn to the
northeast will get the most snow from this. Based on the latest
data, this swath of heavier snow is expected to be from north
central OK across northeast OK north of I-44 and into southeast
KS. Warning criteria snows are likely in a narrow swath that will
more than likely clip at least a part of northeast OK during the
day Saturday. Yesterday, the heavier snow axis was roughly along
I-44, and thus the trend in the data has been to shift it north.
However, details of this forecast are subject to change as we are
still a couple days out. If you have travel plans on Saturday, you
may want to stay up to date with the latest weather forecast.
The snow will not stick around long as a fast warmup is expected
Sunday and Monday after a cold below average day on Saturday.
There will be a chance of showers and isolated storms toward the
middle of next week ahead of the next front.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from Friday afternoon through late Friday
night for OKZ049-053-057-058-060>063-065>076.
AR...Flash Flood Watch from Friday afternoon through late Friday
night for ARZ001-002-010-011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, Jan 9, 5:06 AM CST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 AM CST Thu Jan 9 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 AM CST Thu Jan 9 2020
...SEVERE WEATHER, HEAVY RAINFALL POTENTIAL FRIDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Late Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Strong southerly winds remain ongoing with gusts up
to 30 miles an hours expected to continue at times this morning.
Wind speeds will lessen during the afternoon hours.
Scattered thunderstorms are expected to develop as early this
evening, with slightly higher coverage overnight across southeast
Oklahoma and northwest Arkansas. A few strong storms approaching
severe limits are possible overnight, and will also be capable of
producing locally heavy rainfall.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storm coverage will become more widespread during the day Friday
and into Friday evening as a strong cold front pushes through the
area. Severe storms are possible during the afternoon and evening,
with the greatest threat across southeast Oklahoma and northwest
Arkansas. Damaging winds will be the primary severe weather
threat, however a smaller potential for large hail and a few
tornadoes will exist as well.
The threat for heavy rainfall will also be in place across
southeast Oklahoma and northwest Arkansas Friday afternoon and
evening, and this may lead to localized flash flooding and rises
on mainstem rivers.
As cold air moves into the area behind the front, a transition
from rain to freezing rain and sleet, then to snow is appearing
more likely on Saturday, especially for areas along and north of
I-40. Confidence is increasing that there will be a band of higher
snow accumulations across parts of northeast Oklahoma, with
lighter accumulations on either side of the band. The expected
short duration of any freezing rain will likely limit storm total
ice accumulations. The precipitation is forecast to diminish
through Saturday afternoon, with dry conditions returning Saturday
night.
Temperatures on Sunday will be warm enough Sunday that any wintry
travel impacts will be relatively short-lived.
Chances for storms return towards mid week ahead of the next cold
front.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts of severe weather, heavy
rain, and winter weather. Consider readying plans to respond to
impacts from severe thunderstorms, flooding, and wintry weather.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:51 AM CST | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 47 hr |
| Jan 9, 9:08 AM CST | River Flood Advisory | TSA | Crawford | 47 hr |
Nearby
River Flood Advisories in Arkansas, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.